Format

Send to

Choose Destination
J Psychopharmacol. 2009 Mar;23(2):216-9. doi: 10.1177/0269881108089808. Epub 2008 May 30.

Recurrent relapses of depression in a patient established on sertraline after taking herbal medicinal mixtures--a herb-drug interaction?

Author information

1
Department of Pharmacology, Faculty of Medicine, University of Ruhuna, Galle, Sri Lanka. ruwan@med.ruh.ac.lk

Abstract

We describe a patient with depression who was well controlled with sertraline monotherapy developing two relapses of depression in close temporal relationship with starting ayurvedic herbal mixtures. We discuss the possibility of a pharmacokinetic herb-drug interaction decreasing the therapeutic efficacy of sertraline leading to the relapses of depression. We speculate the herbal plant most likely to be responsible for this interaction is either Terminalia chebula or Commiphora wighteii.

PMID:
18515463
DOI:
10.1177/0269881108089808
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Atypon
Loading ...
Support Center